As a precaution, temporarily no vaccinations with AstraZeneca

Based on new information, the Dutch Medicines Authority (MEB) has advised, as a precaution and pending further investigation, to pause the administration of the AstraZeneca corona vaccine. Minister Hugo de Jonge (VWS) takes over the advice. Based on the precautionary principle, it has been decided not to use AstraZeneca for the next two weeks (until Sunday 28 March), the minister reports in a letter to the House of Representatives.

GGDs, the National General Practitioners Association (LHV) and the Dutch GGZ sector association have now been informed by the RIVM about the decision. Appointments for vaccination with the AstraZeneca vaccine are canceled. People will be informed about this. The precautionary measure does not affect planned vaccinations with the BioNTech / Pfizer or Moderna vaccines.

New notifications

The immediate reason for the advice of the MEB medicine authority is new information that became available this weekend. This concerns other complaints than the limited number of reports of thrombosis after vaccination, on which the MEB based itself for this weekend. The MEB indicates that a total of six new reports of possible side effects have been received from Denmark and Norway. These are serious, rare signs of clot formation (thrombosis) and a reduced number of blood platelets (thrombocytopenia) in adults under 50 years of age. No similar cases are currently known in the Netherlands.

Further investigation

The MEB emphasizes that no causal relationship has yet been demonstrated between the vaccine and the reports from Norway and Denmark. The EMA’s European Pharmacovigilance Committee PRAC is currently investigating further.

Minister de Jonge: “The crucial question is whether it concerns complaints after vaccination or due to vaccination. There should be no doubt about the vaccines. I think it is very important that the reports are properly investigated. We must always err on the side of caution, which is why it is wise to press the pause button now as a precaution. I rely entirely on our experts for this. ”

Advice MEB

The MEB advises people to contact a doctor immediately if, after a shot with the AstraZeneca corona vaccine, the person develops symptoms again after three days with unexpected and / or unknown symptoms, and / or larger or smaller blue spots (spot bleeding) in the skin.
todays new
todays new
todays new
todays new
todays new
todays new
todays new
todays new
todays new
todays new
todays new
todays new
todays new
todays new
todays new

Related Posts

About The Author